Alert archive / Vermont / Flash Flood Warnings in 2013
Flash Flood Warning 6, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at May 23, 2013, 10:42 PM EDT for Franklin County, Lamoille County, Orleans County, Vermont. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2013, 10:42 PM EDT (02:42 UTC)
- Expired
- May 24, 2013, 2:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, VT, Lamoille County, VT, Orleans County, VT
The radar
The Burlington radar (KCXX), 62 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 2.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
316
WGUS51 KBTV 240242
FFWBTV
VTC011-015-019-240645-
/O.NEW.KBTV.FF.W.0006.130524T0242Z-130524T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1042 PM EDT THU MAY 23 2013
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN LAMOILLE COUNTY IN NORTHWEST VERMONT...
CENTRAL ORLEANS COUNTY IN NORTHEAST VERMONT...
EAST CENTRAL FRANKLIN COUNTY IN NORTHWEST VERMONT...
* UNTIL 245 AM EDT.
* AT 1034 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. RADAR
ESTIMATES THAT 1 TO 3 INCHES OF WIDESPREAD HEAVY RAINFALL HAS
ALREADY FALLEN IN THIS AREA AND AN ADDITIONAL INCH OF RAIN IS
POSSIBLE. SMALL CREEKS AND STREAMS WILL QUICKLY LEAVE THEIR BANKS.
CULVERTS AND ROADSIDE DITCHES WILL BE OVERWHELMED BY WATER. ROAD
WASHOUTS ARE POSSIBLE...ESPECIALLY ON BACK ROADS AND UNPAVED
SURFACES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOWELL...WESTFIELD...COVENTRY...EDEN...HYDE PARK...AND BELVIDERE.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4476 7275 4490 7242 4488 7223 4479 7221
4471 7231 4461 7265
$$
MUCCILLI/HANSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at May 23, 8:16 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 23, 8:16 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
816 PM EDT THU MAY 23 2013
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THIS
EVENING. SOME THUNDERSTORMS WILL HAVE VERY HEAVY DOWNPOURS AND
GUSTY WINDS. LOCALIZED FLASH FLOODING IS A CONCERN AS SOME STORMS
WILL MOVE REPEATEDLY OVER THE SAME AREAS THAT HAVE ALREADY RECEIVED
COPIOUS AMOUNTS OF RAINFALL OVER THE PAST COUPLE DAYS. EXPECT MORE
RAIN FRIDAY THROUGH SUNDAY AS A NOREASTER FORMS OFF THE NEW
ENGLAND COAST. BELOW NORMAL TEMPERATURES WILL BE EXPECTED AS WELL.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 754 PM EDT THURSDAY...COLD FRONT HAS MOVED THROUGH SAINT
LAWRENCE VALLEY WHERE TEMPS ARE NOW FALLING THROUGH THE 50S. THIS
FRONT WILL CONTINUE TO MAKE ITS WAY GRADUALLY SOUTHEASTWARD
OVERNIGHT. SHOWERS BECOMING WIDESPREAD ACROSS REST OF AREA IN
ADVANCE OF THE FRONT ALONG WITH SCATTERED THUNDERSTORMS. MAIN
THREAT WILL CONTINUE TO BE POTENTIAL FOR HEAVY RAINS...THUS FLASH
FLOOD WATCH REMAINS IN EFFECT FROM ADIRONDACKS EASTWARD ACROSS
VERMONT. MADE A FEW ADJUSTMENTS TO HOURLY PARAMETERS TO REFLECT
LATEST CONDITIONS...BUT OVERALL FORECAST FOR TONIGHT REMAINS IN
GOOD SHAPE.
PREVIOUS DISCUSSION...
LAPS SOUNDING SHOW SATURATED ATMOSPHERIC COLUMNS...TALL SKINNY
CAPE VALUES OF UP TO 1300 J/KG. WARM CLOUD DEPTHS RUNNING NEAR 4KM
AND PW VALUES NEAR 1.70". BEING IN THE RIGHT ENTRANCE REGION OF
THE UPPER LEVEL JET ALL CONTINUE TO INDICATE THE THREAT OF VERY
EFFICIENT WARM PROCESSES...1 TO 3" HOUR RAINFALL TOTALS...AND
POTENTIAL FOR FLASH FLOODING. MODEL CONSENSUS SEEMS TO FAVOR TWO
SW-NE ORIENTATED AREAS, ONE IN THE WESTERN ADIRONDACKS AND ANOTHER
ACROSS SOUTH CENTRAL AND NE VT. THIS SEEMS TO BE DEVELOPING ON
RADAR. SOME AREAS HAVE HAD 2 INCHES OF RAIN ALREADY THIS WEEK SO
CONTINUED FLASH FLOOD WATCH UNTIL EARLY TOMORROW MORNING FOR MOST
OF THE NORTH COUNTRY.
FALLING TEMPERATURES CONTINUE FROM NW TO SE OVERNIGHT WITH THREAT
OF THUNDERSTORMS TAPERING OFF OVERNIGHT AS COLD FRONT PUSHES
SLOWLY SOUTH.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 454 PM EDT THURSDAY...MODELS ARE CONSISTENT WITH THE FRONT
BECOMING NEARLY STATIONARY OVER SOUTHERN NEW ENGLAND ON FRIDAY AS
SIGNIFICANT SHORT WAVE DIVES SOUTH FROM THE GREAT LAKES TOWARD THE
MID ATLANTIC COAST WITH OVER 100M 12H HGT FALLS REACHING THE
DELMARVA AREA BY 00Z SAT THEN ROTATE NORTH TO CAPE COD BY 00Z SUNDAY.
SURFACE LOW PRESSURE DEVELOPS ALONG THE FRONT OVER SOUTHERN NEW
ENGLAND THEN WAITS FOR THE UPPER LOW TO BECOME VERTICALLY STACKED.
STRONG QG FORCING, WARM MOISTURE ADVECTION, AND STRONG LOW-MID
LEVEL FRONTOGENESIS TO COMBINE TO BRING RAIN TO THE NORTH COUNTRY.
TEMPERATURES WILL BE QUITE COLD FOR THIS TIME OF YEAR WITH
TEMPERATURES DROPPING THROUGH THE 50S IN THE VALLEYS AND INTO THE
40S IN THE MOUNTAINS ON FRIDAY. COLD TEMPERATURES WILL CONTINUE
THROUGH SATURDAY WITH LOTS OF CLOUDS AND PERIODS OF RAIN THROUGH
SATURDAY NIGHT AS UPPER LOW CUTS OFF OVER SOUTHERN NEW ENGLAND.
EXPECTING LOW TEMPERATURE MOSTLY IN THE 40S BUT SOME UPPER 30S
POSSIBLE IN THE MOUNTAINS. HAVE ALSO PUT A BIT OF WET SNOW AT THE
MOUNTAIN SUMMITS (ABOVE 2500 FT) ESPECIALLY SAT NIGHT. IT WOULD
APPEAR THAT ANOTHER 0.75-1.50" OF STEADIER LIGHT TO MODERATE RAIN
CAN BE EXPECTED THROUGH SUNDAY.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 454 PM EDT THURSDAY...UPPER LEVEL LOW PRESSURE SYSTEM WILL
BEGIN TO MOVE AWAY ON SUNDAY...HOW FAST REMAINS SOMEWHAT OF A
QUESTION. LEANED TOWARD THE EMCWF WHICH IS NOT GREAT NEWS FOR THE
THOUSANDS OF PEOPLE AROUND SUNDAY MORNING FOR THE MARATHON IN BURLINGTON.
KEPT A HIGH CHANCE OF SHOWERS GOING ON SUNDAY, HIGHEST IN THE
MORNING, BUT THERE COULD BE PERIODS WITHOUT SHOWERS AS WELL.
RIGHT NOW TEMPERATURES IN THE LOW 40S SUNDAY MORNING AND AND LOW
TO MID 50S IN THE AFTERNOON LOOK TO BE QUITE COLD FOR MAY WITH
BREEZY NORTH WINDS.
ON MONDAY THE UPPER LOW SHOULD BE MOVING FAR ENOUGH AWAY
FOR PARTLY CLOUDY TO SUNNY SKIES AND TEMPERATURES MOVING BACK INTO
THE 60S.
A SIGNIFICANT WARMING TREND WILL TAKE PLACE TUE-THU WITH
SOME CHANCE OF SHOWERS AND THUNDERSTORMS RETURNING THE FORECAST BY
WED AND THU AS TEMPERATURE BECOME MORE SUMMER-LIKE WITH RETURNING
HUMIDITY AS FLOW BECOMES SOUTHWEST WITH A BERMUDA HIGH FORMING.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
THROUGH 00Z SATURDAY...OCCASIONAL SHOWERS AND SCATTERED
THUNDERSTORMS CONTINUING ACROSS THE FORECAST AREA THIS EVENING.
WHILE SHOWERS WILL CONTINUE OVERNIGHT...THE THREAT OF STORMS
WILL DECREASE AS COLD FRONT MOVES GRADUALLY SOUTHEAST ACROSS THE
REGION. EXPECT VFR/MVFR CONDITIONS TO TRANSITION TO PREVAILING
M,VFR WITH AREAS OF IFR OVERNIGHT INTO FRIDAY. SHIFTING WINDS THIS
EVENING DUE CONVECTIVE ACTIVITY WILL BECOME NORTHWEST 10-15 KNOTS.
OUTLOOK 00Z SATURDAY THROUGH TUESDAY...THE COMBINATION OF A SFC
BOUNDARY AND ASSOCIATED LOW PRESSURE WILL KEEP SHOWERS IN THE TAF
SITES THRU THE WEEKEND. THESE SHOWERS WILL PRODUCE PERIODS OF MVFR
CIGS/VSBYS WITH SOME IFR CONDITIONS POSSIBLE...ESPECIALLY AT
NIGHT. IN ADDITION...BREEZY NORTHWEST WINDS WILL DEVELOP AS SFC
LOW PRES TRACKS INTO THE GULF OF MAINE ON SUNDAY. A SLOW CLRING
TREND IS ANTICIPATED ON MONDAY...W/ VFR CONDITIONS TUESDAY.
&&
.HYDROLOGY...
AS OF 754 AM THURSDAY...FLASH FLOOD WATCH IN EFFECT UNTIL 8AM
FRIDAY FROM THE NORTHERN ADIRONDACKS EASTWARD TO THE CONNECTICUT
RIVER VALLEY. WATCH FOR MULTIPLE STORMS TO TRACK OVER THE SAME
AREA AND COMBINED WITH RAINFALL RATES AS MUCH AS 1 TO 2 INCHES PER
HOUR...FLASH FLOODING MAY RESULT. THE THREAT WILL TRANSITION ON
FRIDAY FROM FLASH FLOODING TO POTENTIAL RIVER FLOODING AS MORE
SHOWERS AND THUNDERSTORMS WILL EXIST OVER THE AREA ON FRIDAY. THE
THREAT OF RAIN WILL CONTINUE SATURDAY INTO SUNDAY...ESPECIALLY
ACROSS VERMONT. THIS SITUATION WILL HAVE TO BE MONITORED.
&&
.MARINE...
A LAKE THUNDERSTORM ADVISORY IS IN EFFECT FOR TONIGHT. THUNDERSTORMS
ARE POSSIBLE AS A COLD FRONT MOVES ACROSS THE REGION OVERNIGHT.
EXPECT HEAVY RAINFALL TO OCCUR WITH ANY POTENTIAL STORMS...ALONG
WITH STRONG WIND/WAVE OCCURRENCE IN VICINITY OF ANY THUNDER.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR VTZ001>012-
016>019.
NY...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NYZ028>031-034-
035.
&&
SYNOPSIS...SISSON
NEAR TERM...RJS
SHORT TERM...SISSON
LONG TERM...SISSON
AVIATION...RJS
HYDROLOGY...
MARINE...Hazardous weather outlook, May 23, 4:50 AM EDT, 17 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 450 AM EDT THU MAY 23 2013 NYZ028>031-034-035-VTZ001>012-016>019-240900- EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 450 AM EDT THU MAY 23 2013 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ANY THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL HAVE THE POTENTIAL TO PRODUCE 1 TO 2 INCHES OF RAIN IN A VERY SHORT PERIOD OF TIME. THIS COMBINED WITH THE FACT THAT STORMS WILL BE MOVING OVER THE SAME AREA SUGGESTS FLASH FLOODING WILL BE POSSIBLE OVER MOST OF THE NORTH COUNTRY THIS AFTERNOON AND TONIGHT. BE AWARE OF SHARPLY CHANGING CONDITIONS THIS AFTERNOON AND TONIGHT THAT COULD LEAD TO FLASH FLOODING. BE PREPARED TO TAKE QUICK ACTION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MORE SHOWERS AND STORMS ARE EXPECTED ON FRIDAY WITH SHOWERS LINGERING INTO SATURDAY AND PARTS OF SUNDAY. THIS MAY LEAD TO FLOODING ON AREA WATERWAYS AND THE SITUATION WILL NEED TO BE CLOSELY MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ026-027-087-240900- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- 450 AM EDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. EXPECT OCCASIONAL SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. HEAVY DOWNPOURS AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. EVENSON
In the hours before
Local storm report, May 23, 10:14 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1014 PM EDT THU MAY 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM FLASH FLOOD UNDERHILL 44.53N 72.95W
05/23/2013 CHITTENDEN VT LAW ENFORCEMENT
WIDESPREAD ROAD CLOSURES INCLUDING VT 15...CILLEY HILL
RD...NORTH UNDERHILL STATION RD...PAIGE RD...AND DAUDLIN
RD
&&
EVENT NUMBER BTV1300075
MUCCILLILocal storm report, May 23, 10:16 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1016 PM EDT THU MAY 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM FLASH FLOOD CLOVERDALE 44.60N 72.93W
05/23/2013 CHITTENDEN VT LAW ENFORCEMENT
MULTIPLE ROAD CLOSURES IN WESTFORD INCLUDING VT 128...
VT 15... AND OSGOOD STONE RD
&&
EVENT NUMBER BTV1300076
MUCCILLILocal storm report, May 23, 10:18 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1018 PM EDT THU MAY 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM FLASH FLOOD WILLISTON 44.44N 73.07W
05/23/2013 CHITTENDEN VT LAW ENFORCEMENT
VT 116 CLOSED NEAR VAN SICKLEN ROAD
&&
EVENT NUMBER BTV1300078
MUCCILLILocal storm report, May 23, 10:19 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
1019 PM EDT THU MAY 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD 2 SSW UNDERHILL 44.50N 72.95W
05/23/2013 CHITTENDEN VT TRAINED SPOTTER
WATER RUNNING ACROSS BROWNS TRACE ROAD AND CULVERTS
OVERFLOWING.
0753 PM FLASH FLOOD 1 ESE UNDERHILL 44.52N 72.93W
05/23/2013 CHITTENDEN VT PUBLIC
2 FEET OF WATER FLOWING OVER RIVER ROAD NEAR CHAMBERLIN
FARM MARKET
0833 PM FLASH FLOOD 1 N UNDERHILL 44.54N 72.95W
05/23/2013 CHITTENDEN VT LAW ENFORCEMENT
WATER FLOWING OVER ROUTE 15...CILLEY HILL ROAD...AND
POKER HILL ROAD
0835 PM FLASH FLOOD 2 N RICHMOND 44.44N 72.99W
05/23/2013 CHITTENDEN VT LAW ENFORCEMENT
WATER FLOWING OVER GOVERNOR PECK ROAD
0836 PM FLASH FLOOD 1 WSW RICHMOND 44.40N 73.01W
05/23/2013 CHITTENDEN VT LAW ENFORCEMENT
WATER FLOWING OVER HUNTINGTON ROAD
0847 PM FLASH FLOOD 1 W JERICHO 44.51N 73.02W
05/23/2013 CHITTENDEN VT PUBLIC
SLEEPY HOLLOW ROAD PARTIALLY WASHED OUT
0850 PM FLASH FLOOD 2 S ESSEX JUNCTION 44.46N 73.11W
05/23/2013 CHITTENDEN VT PUBLIC
1-2 FEET OF WATER COVERING WHITE WATER CIRCLE
0913 PM FLASH FLOOD SHELBURNE 44.38N 73.23W
05/23/2013 CHITTENDEN VT PUBLIC
BAY ROAD IN SHELBURNE CLOSED DUE TO FLOODING
0916 PM FLASH FLOOD 1 SSW CLOVERDALE 44.60N 72.94W
05/23/2013 CHITTENDEN VT FIRE DEPT/RESCUE
ROUTE 15 CLOSED BETWEEN COWIE ROAD AND SEYMOUR ROAD DUE
TO WATER FLOWING OVER ROADWAY...POSSIBLE WASHOUT.
0923 PM FLASH FLOOD 2 NE UNDERHILL CENTER 44.52N 72.88W
05/23/2013 CHITTENDEN VT EMERGENCY MNGR
WATER FLOWING OVER PLESANT VALLEY ROAD
0936 PM FLASH FLOOD 1 W JERICHO 44.50N 73.02W
05/23/2013 CHITTENDEN VT PUBLIC
ROUTE 15 CLOSED NEAR WEED ROAD
1012 PM FLASH FLOOD UNDERHILL 44.53N 72.95W
05/23/2013 CHITTENDEN VT LAW ENFORCEMENT
WIDESPREAD ROAD CLOSURES INCLUDING VT 15...CILLEY HILL
RD...NORTH UNDERHILL STATION RD...PAIGE RD...AND DAUDLIN
RD
1014 PM FLASH FLOOD CLOVERDALE 44.60N 72.93W
05/23/2013 CHITTENDEN VT LAW ENFORCEMENT
MULTIPLE ROAD CLOSURES IN WESTFORD INCLUDING VT 128...
VT 15... AND OSGOOD STONE RD
1016 PM FLASH FLOOD JEFFERSONVILLE 44.64N 72.83W
05/23/2013 LAMOILLE VT LAW ENFORCEMENT
VT 109 CLOSED DUE TO FLOODING
1017 PM FLASH FLOOD WILLISTON 44.44N 73.07W
05/23/2013 CHITTENDEN VT LAW ENFORCEMENT
VT 116 CLOSED NEAR VAN SICKLEN ROAD
&&
EVENT NUMBER BTV1300064 BTV1300065 BTV1300066 BTV1300067 BTV1300068
BTV1300069 BTV1300070 BTV1300071 BTV1300073 BTV1300072 BTV1300074
BTV1300075 BTV1300076 BTV1300077 BTV1300078
MUCCILLILocal storm report, May 23, 10:35 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1035 PM EDT THU MAY 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM FLASH FLOOD WESTFORD 44.61N 73.01W
05/23/2013 CHITTENDEN VT LAW ENFORCEMENT
BRIDGE WASHOUT ON ROUTE 15 NEAR HOUSE NUMBER 805
&&
EVENT NUMBER BTV1300079
TABERLocal storm report, May 23, 10:37 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1037 PM EDT THU MAY 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM FLASH FLOOD WESTFORD 44.61N 73.01W
05/23/2013 CHITTENDEN VT LAW ENFORCEMENT
ROUTE 128 FLOODED NEAR STYGLES LANE
&&
EVENT NUMBER BTV1300080
TABERThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:01 PM EDT | Special Weather Statement | BTV | Addison | 59 min |
| May 23, 9:01 PM EDT | Special Weather Statement | BTV | Addison | 59 min |
| May 23, 9:57 PM EDT | Special Weather Statement | BTV | Addison, Rutland, Washington | 63 min |
| May 23, 10:04 PM EDT | Special Weather Statement | BTV | Lamoille, Orleans | 56 min |
| May 23, 11:02 PM EDT | Special Weather Statement | BTV | Caledonia, Rutland, Washington | 58 min |
| May 23, 11:07 PM EDT | Special Weather Statement | BTV | Lamoille, Orleans | 53 min |
| May 24, 12:31 AM EDT | Areal Flood Warning | BTV | Caledonia | 7 hr |
| May 24, 2:54 AM EDT | Areal Flood Warning | BTV | Chittenden, Franklin, Lamoille | 22 hr |
| May 24, 10:58 AM EDT | River Flood Warning | BTV | Orleans | 13 hr |
| May 24, 4:01 PM EDT | Flood Watch | BTV | Addison, Caledonia, Chittenden, Essex, Franklin, Lamoille and 4 more | 39 hr |
Nearby
Flash Flood Warnings in Vermont, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.